Answered by: Dr Sri Viknarajan
I am hypothyroid person taking about 75mg Thyrocine daily. I have fatty liver. I have tried exercising reducing protein diet and other remedies but I still feel lethargic.What is wrong with me
Hello, thank you for your enquiry.
For your information, lightheadedness, dizziness, hair loss, loose motion and lethargy are the common symptoms for hypothyroidism; and fatty liver are usually asymptomatic, where may cause leaking of protein into urine causing frothy urine if the control is unsatisfactory.
However not all frothy urine cause by leakage of protein, may also due to concentrated urine, dehydration and high flow urine. You may visit any clinics or hospital to have a urine dipstick test, to know the cause of your frothy urine.
Other than that, even if the frothy urine is due to protein leakage, you may not need to further restrict your protein diet because the leakage is from the liver itself, where it unable to process and utilize the protein in your body. It is not because of protein absorption problem.
You are advise to avoid greasy, oily and fried food, avoid fast food, preserved food such as tin and can. Try to consume more vegetables and fruits, low salt and low sugar diet to prevent excess burden on your liver. You may also consume eggs, diary products, milks, fish, beans or so as source of protein, which is fine. Traditional remedies are not recommended as most of the chemical products are detoxify in the liver, which may or may not worsen your fatty liver.
Nonetheless, we recommend you to refer this matter to your doctor for further examinations and investigations, as you are still having symptoms suggestive of hypothyroidism despite taking 75mg of thyroxine daily. You need to discuss the management plan for your condition with your doctor, and follow-up to check for the balance of your thyroid hormone, decide if there is any need to step-up or step-down for your treatment.
For more information, you may also contact us for an online consultation for further information and assistance.
Thank you, we hope our answer has been helpful.